Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

What is the treatment for severe body acne?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 649 Questions
I have PCOS and have horrible acne... I take spirolactone and hypo-thyroid medication but I have horrible all over body acne, black heads, white heads, and swollen cysts. I also can't take hardcore antibiotics because it interferes with my lithium. I was hoping you could suggest anything to help clear up my painful skin a bit.
Posted Wed, 25 Dec 2013 in Skin Hair and Nails
Answered by Dr. R.G. Joshi 40 minutes later
Brief Answer: isotretinoin topical clindamycin Detailed Answer: Hello thanks for writing to healthcare magic.You are having grade 4 acne.Cause of sever acne in your case us pcod.This leads to hormonal imbalance causing acne.Tratment option for such severe acne is isotretinoin and oral contraceptives.Lasers will also work.But these treatments have to be taken under the guidance of a dermatologist.I will advise you to apply plane clindamycin cream tpoically which can prvent infections.You can use it safely.Do control your diet and weight.Remember your acne are part of pcos.Hope this will help you.Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor